I have Botox but every time it marks my skin and bruises, what's the best cream for aftercare?

Doctor Answers 10

Bruising after Botox

Thank you for your question donny61. Botox is a purified protein used to address wrinkles associated with facial expression. With any injection there is a risk of bruising. Discontinuing blood thinners such as aspirin a few days before and after a treatment will reduce the risk of bruising, ass will application of cold compresses immediately before and after a treatment. We treat bruises with a laser as early as the next day after a treatment. Please consult with a doctor for specific recommendations. Good luck!


Encino Physician
5.0 out of 5 stars 1 review

I have Botox but every time it marks my skin and bruises, what's the best cream for aftercare?

Hello, and thank you for reaching out to us. My recommendation is that you find an ASPS board certified surgeon who has plenty of before and after pictures that impress you. It is all about designing the perfect plan for You. Bruising may occur - but to the degree you mention it may be worth researching the best treatments available to you. 

Good luck, please let us know how it goes.

-Dr. Constantino Mendieta

Botox and bruises

Was your Botox injected by a Board Certified Plastic Surgeon? It is important that you have your Botox injected in a office where a Board Certified Plastic Surgeon over sees the treatments to make sure that you achieve maximum benefits.

Michael Sullivan, MD
Columbus Facial Plastic Surgeon
4.9 out of 5 stars 78 reviews

Bruising with botox

This is something I rarely see with patients. Are you taking any non-steroidal anti-inflammatory medications before your treatment (ibuprofen, Aleve, Advil etc). We ask our patients to avoid these OTC meds, and stop their vitamin E, fish oils, ginseng, and red wine for a day before and after treatment. 
Has it happened with different injectors or all the same 

Caitriona Ryan, MD, FAAD
Dallas Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Botox - always bruises. How to clear up the bruises?

Thank you for asking about your Botox.

  • Bruising is uncommon when Botox is given by an experienced plastic surgeon.
  • And it is even more uncommon to always have bruising.
  • So first, be sure someone good is doing the injections.
  • Second be sure you aren't taking anything that makes you bruise for two weeks before your injections 
  • Some medicines that make you bruise are  ibuprofen, aspirin, omega 3, complex herbal supplements.
  • Third, if you bruise easily, have your regular doctor do some bleeding tests.
  • Finally take arnica and bromelein before the injections as well as afterwards.
  • Topical Vitamin K cream is said to dissolve bruises - but it can be hard to find.
Always see a Board Certified Plastic Surgeon.
Best wishes - Elizabeth Morgan MD PHD FACS

Bruising after Botox

My patients are encouraged to use their make up one day following Botox if they experience bruising.

Before your next Botox avoid using Vitamin E, aspirin, Advil, Motrin ... one week prior to injections.

Some patients use Arnica before their procedure and feel it is beneficial.

Ernest Robinson, MD
Aliso Viejo Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Cream fro Botox Bruising

First, let's aim for preventing the bruising in the first place. Your doctor should be avoiding your veins when injecting. Also, avoid any type of blood thinner one week prior to your Botox injections. Red wine, garlic, aspirin, ibuprofen, fish oil, ginger, ginkgo biloba, dong quai, feverfew, fish oil, vitamin E, and tree ear mushrooms are just some of the foods and supplements you may want to avoid to help reduce bruising. You may want to try icing immediately before and after and taking arnica and bromelain supplements for a week up to and the week following your injections. As for a cream, you may want to try a topical arnica gel or cream after injections in addition to the above. Best of luck!

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Botox and bruising

Small needles and gentle technique should make bruising with Botox rare. Avoid any blood thinners such as Aspirin, NSAIDs, and over the counter vitamins for a week before your treatment. Ice after the procedure and hold pressure to the injection sites. Avoid heavy limiting and exercise for 4 hours post procedure.
Again, bruising should  be limited. Talk to your injector about your concerns. 

Botox after care

You really should not be getting bruises so be sure you do not take any aspirin or any other med or supplement that might set you up. Be sure your doctor is gentle and if you do get bruises the best is actually a vitamin K cream you can get from me or A/K caps from Quintessence

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Make sure not to take any NSAID two weeks prior to your injection

If you know the date of your appointment for the BTox injection, make sure to avoid any blood thinner including NSAID (Aspirin, Advil, Naproxen, Ibuprofen, Excedrin....). Also, fishoil can make you bleed more, as well as many herbal medications or supplements, like garlic, ginkgo bloba, Black Cohosh and ......
You may also start Arnica Montana supplement a day prior to injection and the topical cream as well after if you have any bruising.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.